MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, RECERTIFIED
Model Number 380686-04
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.The fse replaced remote arm controller (rac) to resolve the issue.The system was verified and ready to use.Isi has not received the rac for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/or if additional information is received.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical extraperitoneal with lymphadenectomy prostatectomy surgical procedure, repeated non-recoverable error 25580 occurred on endoscopic camera manipulator (ecm).The site received phone assistance from intuitive surgical, inc.(isi) technical support engineer (tse).Tse had site perform a hard power cycle on the system, but repeated non-recoverable error 40006 pointing to remote arm controller boards (rac) 3 of the endoscopic camera manipulator (ecm) occurred after the hard power cycle.Tse had site perform power cycle the system one more time, but the issue persisted.The surgeon elected to convert the procedure to laparoscopic surgery.There was no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the conversion did not result in increasing port size incision and no additional ports.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product involved with this complaint to perform failure analysis.The remote arm controller (rac-10) was analyzed, and the reported errors were confirmed and replicated.In the system logs, the errors 25580, 25581and 40006 were found confirming the faults occurred in the field.Upon visual inspection, no issues were found that would be related to reported event.The unit was installed onto a golden system where was triggered indicating fault on the rac-10.Then the system was set to run 10 minutes sine cycle, 10 power cycles and failed with intermittent errors 25580 and 25581 replicating the reported event.The complaint was confirmed based on the failure analysis, which indicates that the device may have contributed to the customer reported issue.The probable root cause is attributed to electrical issues from the rac drive module (rdm) board located within the rac-10.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22101204
Report Number2955842-2025-22650
Device Sequence Number7487287
Product Code NAY
UDI-Device Identifier00886874110775
UDI-Public(01)00886874110775
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380686-04
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale